Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
February 26, 2002

Other Social Issues

Question from Aiken, South Carolina, USA:

My nine year old daughter who is on Humalog, Regular and NPH in the morning and at dinner, wants to spend the night with friends. She has just learned to give her injections and draw insulin but not mix it yet, and since she metabolizes the NPH much differently at night, I'm concerned that she will be low if she stays up much later than she is used to which I know she will do. Should I reduce her insulin or increase her food intake?

Answer:

If you’re uncomfortable with how she will be cared for at a sleep-over, then you need to make alternate arrangements. See Camp and Sleepovers for information about sleepovers. I would suggest talking to your daughter’s physician for detailed instructions on how to dose your child’s insulin during a sleepover.

MSB